In Which I Get a Clue

The other day EMS offloaded in Resus 3 a 77 year-old guy from home, alert and oriented, but pale, hypotensive, BP 83/43, diaphoretic and complaining of weakness and dizziness.

What can cause hypotension?

Hmmm. . .

Do not try this at home

How about six Nitro-Dur 0.4 mg/h transdermal patches scattered across the torso and back?

, , , , , ,

  1. #1 by JennJilks on Saturday 06 March 2010 - 1010

    What a story! You have to be a detective to put these pieces together!

  2. #2 by Zoe on Saturday 06 March 2010 - 1240

    Once, I had this guy come in with similar vital signs, but drowsy and confused, pinpoint pupils, and found 8 Fentanyl patches scattered across his back. Turns out his wife was administering them, but didn’t realize she was supposed to remove the old ones. Every 3 days, she’d plunk on a new one.

    A little narcan confirmed our suspicions. I believe he had to be admitted for 2 days before he was alert enough to go home.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: